Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 9, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Sep 8, 2011, 9:52 PM EDT for 20 counties in Virginia. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2011, 9:52 PM EDT (01:52 UTC)
- Expired
- Sep 8, 2011, 10:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caroline County, VA, Charles City County, VA, Chesterfield County, VA, City of Newport News, VA, City of Williamsburg, VA, Essex County, VA, Gloucester County, VA, Hanover County, VA, Henrico County, VA, Isle of Wight County, VA, James City County, VA, King and Queen County, VA, King William County, VA, Lancaster County, VA, Middlesex County, VA, New Kent County, VA, Prince George County, VA, Richmond County, VA, Surry County, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 65 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 10:20 PM EDT | FLASH FLOOD | 4 Nnw King And Queen Co, VA | WIDESPREAD FLOODING ACROSS POWHATAN TRAIL AND POCOHONTAS TRAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
384
WGUS51 KAKQ 090152
FFWAKQ
VAC033-036-041-057-073-085-087-093-095-097-101-103-119-127-149-159-
181-199-700-830-090245-
/O.NEW.KAKQ.FF.W.0009.110909T0152Z-110909T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
952 PM EDT THU SEP 8 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME EAST CENTRAL CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
SOUTHERN ESSEX COUNTY IN EAST CENTRAL VIRGINIA...
KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
SOUTH CENTRAL RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...
EXTREME NORTHWESTERN LANCASTER COUNTY IN EASTERN VIRGINIA...
NORTHWESTERN MIDDLESEX COUNTY IN EASTERN VIRGINIA...
SOUTHEASTERN CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...
NORTHEASTERN PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
EXTREME NORTHWESTERN CITY OF NEWPORT NEWS IN SOUTHEAST VIRGINIA...
CITY OF WILLIAMSBURG IN SOUTHEAST VIRGINIA...
EXTREME NORTHWESTERN GLOUCESTER COUNTY IN SOUTHEAST VIRGINIA...
EXTREME NORTH CENTRAL ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
JAMES CITY COUNTY IN SOUTHEAST VIRGINIA...
NORTHEASTERN SURRY COUNTY IN SOUTHEAST VIRGINIA...
NORTHWESTERN YORK COUNTY IN SOUTHEAST VIRGINIA...
* UNTIL 1045 PM EDT
* AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING IS LIKELY AS A RESULT OF PERSISTENT HEAVY RAIN FROM
A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWTOWN...
WALKERTON...STUDLEY...STEVENSVILLE...SHARPS...SAINT STEPHENS
CHURCH...MONTAGUE...MILLERS TAVERN...MANQUIN...MANGOHICK...KING
WILLIAM...KING AND QUEEN COURTHOUSE...JAMAICA...FARNHAM...
DUNNSVILLE...CHURCH VIEW...CENTRAL GARAGE...CENTER CROSS...
BEULAHVILLE AND AYLETT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
&&
LAT...LON 3785 7702 3790 7679 3795 7662 3780 7662
3776 7662 3771 7664 3760 7665 3747 7665
3743 7671 3734 7662 3709 7662 3715 7665
3706 7670 3723 7702 3731 7701 3727 7707
3738 7730 3785 7734 3801 7712
TIME...MOT...LOC 0152Z 180DEG 0KT 3767 7712
$$
SCALORA1 follow-up statement
057
WGUS71 KAKQ 090158
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
958 PM EDT THU SEP 8 2011
VAC041-149-159-700-090207-
/O.CAN.KAKQ.FF.W.0009.000000T0000Z-110909T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRINCE GEORGE VA-CHESTERFIELD VA-RICHMOND VA-CITY OF NEWPORT NEWS VA-
958 PM EDT THU SEP 8 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME
NORTHWESTERN CITY OF NEWPORT NEWS...SOUTH CENTRAL RICHMOND...EXTREME
EAST CENTRAL CHESTERFIELD AND NORTHEASTERN PRINCE GEORGE COUNTIES...
LAT...LON 3801 7712 3785 7702 3790 7679 3778 7667
3780 7662 3747 7665 3743 7671 3734 7662
3716 7662 3706 7670 3723 7702 3725 7698
3731 7701 3727 7707 3731 7709 3731 7714
3736 7725 3738 7725 3738 7730 3785 7734
TIME...MOT...LOC 0157Z 180DEG 0KT 3767 7712
$$
VAC033-036-057-073-085-087-093-095-097-101-103-119-127-181-199-830-
090245-
/O.CON.KAKQ.FF.W.0009.000000T0000Z-110909T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW KENT VA-KING WILLIAM VA-CITY OF WILLIAMSBURG VA-KING AND QUEEN VA-
HENRICO VA-HANOVER VA-CAROLINE VA-CHARLES CITY VA-ESSEX VA-
LANCASTER VA-GLOUCESTER VA-JAMES CITY VA-YORK VA-MIDDLESEX VA-
SURRY VA-ISLE OF WIGHT VA-
958 PM EDT THU SEP 8 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
EXTREME NORTH CENTRAL ISLE OF WIGHT...NORTHEASTERN SURRY...
NORTHWESTERN MIDDLESEX...NORTHWESTERN YORK...JAMES CITY...
NORTHWESTERN GLOUCESTER...EXTREME NORTHWESTERN LANCASTER...SOUTHERN
ESSEX...CHARLES CITY...SOUTHEASTERN CAROLINE...SOUTHEASTERN
HANOVER...SOUTHEASTERN HENRICO...KING AND QUEEN...CITY OF
WILLIAMSBURG...KING WILLIAM AND NEW KENT COUNTIES...
AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREAS OF HEAVY RAIN PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KING AND
QUEEN COURTHOUSE...NEWTOWN...WALKERTON...STUDLEY...STEVENSVILLE...
SAINT STEPHENS CHURCH...MONTAGUE...MILLERS TAVERN...MANQUIN...
MANGOHICK...KING WILLIAM...JAMAICA...DUNNSVILLE...CHURCH VIEW...
CENTRAL GARAGE...CENTER CROSS...BEULAHVILLE AND AYLETT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3801 7712 3785 7702 3790 7679 3778 7667
3780 7662 3747 7665 3743 7671 3734 7662
3716 7662 3706 7670 3723 7702 3725 7698
3731 7701 3727 7707 3731 7709 3731 7714
3736 7725 3738 7725 3738 7730 3785 7734
TIME...MOT...LOC 0157Z 180DEG 0KT 3767 7712
$$
SCALORAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 8:44 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 8, 8:44 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
844 PM EDT THU SEP 8 2011
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY MOVES OFF THE MID ATLANTIC COAST TONIGHT.
THIS BOUNDARY WILL HELP TO PUSH HURRICANE KATIA EAST AND FURTHER
OUT TO SEA FRIDAY. HIGH PRESSURE BUILDS INTO THE AREA THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HEAVY RAIN CONTINUES ACROSS PORTIONS OF THE FA THIS EVENING...ESP
ACROSS THE I-95 CORRIDOR NORTH OF RICHMOND. THE MAIN FOCUS FOR
THIS IS A CO-LOCATION OF AREAS OF STRONG LOW-LEVEL MOISTURE CONVERGENCE
AND ISENTROPIC LIFT ALOFT. PW VALUES ARE OVER 1.75-2 INCHES AND
HIGH LCL-FREEZING LEVEL THICKNESSES SUPPORT WARM RAIN PROCESSES.
THINK WILL BE ANOTHER FEW HOURS BEFORE THE RAIN STARTS TO WIND
DOWN A BIT...BUT EVEN THEN THE CHANCE FOR RAIN WILL CONTINUE
OVERNIGHT. LOWS TONIGHT MAINLY IN THE MID TO UPPER 60S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
STACKED UPR LVL LOW PROGGED TO RETROGRADE TOWARD THE MID-MISS VLLY
FRI AND SAT WITH WEAK HIGH PRS BLDG INTO THE RGN. THIS PATTERN
WILL PRODUCE MORE OF A DRY SW FLOW ACROSS OUR CWA WITH THE BEST
CHANCE FOR MAINLY DIURNAL CONVECTION ACROSS NRN HALF OF FA FRI.
IT STAYS RATHER WARM AND SOMEWHAT HUMID THRU WEEKEND DUE TO TRPLCL
AIRMASS. ANY POPS WILL BE IN THE SLGHT CHC RANGE AND CONFINED TO
NRN MOST CNTYS. HIGHS THRU THE PRD IN THE L-M80S. BOTH DAYS WILL
BE IN THE 80S. LOWS IN THE M-U60S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
QUASI-ZONAL FLOW IS EXPECTED TO PREVAIL OVER THE MID ATLANTIC DURING
THE EARLY TO MIDDLE PORTION OF NEXT WEEK AROUND THE BASE OF A BROAD
TROUGH OVER EASTERN CANADA. PRECIPITATION CHANCES SHOULD BE MINIMAL
IN SUCH A PATTERN AND TEMPERATURES SHOULD BE NEAR TO SLIGHTLY ABOVE
SEASONAL AVERAGES WITH HIGHS IN THE LOW TO MID 80S...AND LOWS IN THE
LOW TO MID 60S. THE TROUGH AMPLIFIES OVER THE UPPER MIDWEST AND
GREAT LAKES BY THE MIDDLE OF NEXT WEEK PUSHING A COLD FRONT TOWARD
THE REGION FROM THE NORTHWEST.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
UPPER LEVEL LOW CENTERED OVER OHIO WILL REMAIN STATIONARY THROUGH
FRI. SHOWERS AND TSTMS ARE POSSIBLE THROUGH THE EVENING HOURS WITH
MOIST MARITIME AIR BEING ADVECTED OVER THE FA. FOG WILL BE POSSIBLE
IN THE SATURATED BL...VIS AND CEILINGS MAY MAKE LIFR/IFR FLIGHT
RESTRICTIONS POSSIBLE. CHANCES FOR SHOWERS LINGER INTO FRI AS
UNSTABLE AIRMASS REMAINS IN PLACE.
CHANCES FOR PRECIP DWINDLE SAT AS UPPER LOW SLOWLY BEGINS TO MOVE
NORTH AND EAST OF THE FA AND DRIER AIR BEGINS TO ADVECT IN. HIGH
PRESSURE TRIES TO BUILD IN FOR THE WEEKEND...CREATING VFR CONDITIONS.
&&
.MARINE...
HURRICANE KATIA IS EXPECTED TO PASS WELL OFF THE COAST TONIGHT
THROUGH FRIDAY AS A MINIMAL HURRICANE. NO CHANGES APPEAR NECESSARY
TO THE PRESENT SCA FLAGS. SEAS ARE EXPECTED TO REACH 8-10FT BEYOND
5-10 NM...WITH A POTENTIAL OF UP TO 10-12 FT NEAR 20 NM. NEARSHORE
WAVES ARE EXPECTED TO REMAIN BELOW 8 FT...SO A HIGH SURF ADVISORY
SHOULD NOT BE NECESSARY. A MINOR INCREASE IN WIND SPEEDS IS EXPECTED
FOR THE COASTAL ATLANTIC (DIRECTION NE THEN N)...BUT SHOULD BE AOB
15 KT. RAPIDLY IMPROVING CONDITIONS ARE EXPECTED INTO THE WEEKEND AS
WEAK HIGH PRESSURE BUILDS OVER THE REGION.
A HIGH RIP CURRENT THREAT IS EXPECTED TO CONTINUE INTO TOMORROW WITH
ELEVATED OFFSHORE SEAS AND LONG PERIOD SWELL OF 13-16 SEC. THE
THREAT SHOULD IMPROVE SOUTH TO NORTH AS THE SWELL SUBSIDES.
TIDES/COASTAL FLOODING...
MOST SITES WILL HAVE TIDAL DEPARTURES OF 1 TO 1.5 FT ABOVE ASTRONOMICAL
TIDES THROUGH AT LEAST SATURDAY. LEVELS COULD APPROACH MINOR AT
OCEAN CITY WITH HIGH TIDE LATE FRIDAY AFTERNOON/EARLY EVENING.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ634.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ654-656-658.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT FRIDAY NIGHT FOR
ANZ650-652.
&&
SYNOPSIS...MPR
NEAR TERM...MAS
SHORT TERM...MPR
LONG TERM...AJZ
AVIATION...DAP
MARINE...AJZHazardous weather outlook, Sep 8, 9:00 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 900 PM EDT THU SEP 8 2011 NCZ013>016-031-032-VAZ049-062>064-069>078-081>086-088>097-100100- HERTFORD-GATES-PASQUOTANK-CAMDEN-CHOWAN-PERQUIMANS-LOUISA-GOOCHLAND- HANOVER-CAROLINE-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- 900 PM EDT THU SEP 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS THIS EVENING AND OVERNIGHT...WITH AREAS OF FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ017-102-VAZ098-100100- INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH- 900 PM EDT THU SEP 8 2011 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>024-NCZ012-030-VAZ048-060-061-065>068-079-080-087-100100- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-BERTIE- FLUVANNA-PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-BRUNSWICK-DINWIDDIE-GREENSVILLE- 900 PM EDT THU SEP 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-VAZ099-100-100100- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 900 PM EDT THU SEP 8 2011 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ654-656-658-100100- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 900 PM EDT THU SEP 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-100100- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 900 PM EDT THU SEP 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ634-100100- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 900 PM EDT THU SEP 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-100100- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- 900 PM EDT THU SEP 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 8, 8:03 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
803 PM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM FLASH FLOOD COLONIAL BEACH 38.25N 76.97W
09/08/2011 WESTMORELAND VA TRAINED SPOTTER
REPORTED BY TRAINED SPOTTER...MANY STREETS CLOSED BY VDOT
AND THE FIRE DEPT. MANY HOMES FLOODED ON WASHINGTON AND
IRVING STREETS. SEVERE BEACH EROSION WITH 20-25 FT OF
OVERWASH.
&&
JFOSTERLocal storm report, Sep 8, 8:56 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
856 PM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM FLASH FLOOD COLONIAL BEACH 38.25N 76.97W
09/08/2011 WESTMORELAND VA PUBLIC
FLOODING ON MONTICELLO ROAD
&&
JFOSTERLocal storm report, Sep 8, 9:16 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
916 PM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM FLASH FLOOD GILMAN 37.78N 77.58W
09/08/2011 HANOVER VA 911 CALL CENTER
MANY ROADS CLOSED IN WESTERN HANOVER.
&&
JFOSTERLocal storm report, Sep 8, 9:38 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
938 PM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD MIDLOTHIAN 37.50N 77.64W
09/08/2011 CHESTERFIELD VA 911 CALL CENTER
FLOODING ON SPRING RUN ROAD
&&
JFOSTERLocal storm report, Sep 8, 9:51 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
951 PM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM FLASH FLOOD LADYSMITH 38.02N 77.51W
09/08/2011 CAROLINE VA 911 CALL CENTER
WIDESPREAD FLOODING AND ROAD CLOSURES ACROSS THE ENTIRE
COUNTY. EASTERN HALF HIT HARDEST INCLUDING CARMEL CHURCH
AND RUTHER GLEN.
&&
JFOSTERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 10:45 PM EDT | Flash Flood Warning | AKQ | Caroline, Charles City, Essex, Gloucester, Hanover, Henrico and 12 more | 3 hr |
| Sep 9, 8:52 AM EDT | River Flood Warning | AKQ | Southampton | 3 days |
| Sep 9, 8:52 AM EDT | River Flood Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 7 days |
| Sep 9, 9:42 AM EDT | Special Weather Statement | AKQ | Lancaster, Mathews, Northumberland | 48 min |
| Sep 9, 5:14 PM EDT | Areal Flood Advisory | AKQ | Caroline, Charles City, Essex, Gloucester, Hanover, Henrico and 13 more | 4 hr |
Nearby
Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.